Vol. 45, No. 2, 1973

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 329: 1
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
Fixed point and min max theorems

D. G. Bourgin

Vol. 45 (1973), No. 2, 403–412

The unifying idea in this paper is the existence and uniqueness of cohomology homomorphisms in an admissible range of dimensions, induced by suitable restricted upper semicontinuous homotopies. One consequence of this underlying homotopy result is a fixed point theorem for multiple valued self maps of an n-ball which allows nonacyclic images of points. Another consequence is a min max theorem for a continuous real valued function on a product of finite dimensional compact convex bodies where the usual min and max sections are no longer required to be either convex or acyclic.

Mathematical Subject Classification 2000
Primary: 55C20
Secondary: 54H25
Received: 24 November 1971
Revised: 18 August 1972
Published: 1 April 1973
D. G. Bourgin